Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 3, 2016, 12:10 AM CST for Macon County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2016, 12:10 AM CST (06:10 UTC)
- Expired
- Feb 3, 2016, 12:32 AM CST
- In force
- 22 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Macon County, TN
The radar
The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 479 m²/s²
- 0-3 km storm-relative helicity
- 645 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
327 WUUS54 KOHX 030610 SVROHX TNC111-030645- /O.NEW.KOHX.SV.W.0001.160203T0610Z-160203T0645Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1210 AM CST WED FEB 3 2016 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MACON COUNTY IN MIDDLE TENNESSEE... * UNTIL 1245 AM CST * AT 1208 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAFAYETTE...MOVING NORTHEAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... LAFAYETTE AND RED BOILING SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3662 8581 3644 8583 3645 8607 3663 8610 TIME...MOT...LOC 0608Z 240DEG 49KT 3657 8602 HAIL...<.75IN WIND...60MPH $$ 07
1 follow-up statement
930
WWUS54 KOHX 030632
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1232 AM CST WED FEB 3 2016
TNC111-030641-
/O.CAN.KOHX.SV.W.0001.000000T0000Z-160203T0645Z/
MACON TN-
1232 AM CST WED FEB 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MACON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3662 8581 3644 8583 3645 8607 3663 8610
TIME...MOT...LOC 0630Z 240DEG 49KT 3673 8567
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 11:22 PM CST, 48 minutes earlier.
Area forecast discussion, Feb 2, 11:22 PM CST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1122 PM CST TUE FEB 2 2016 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... WITH THE LACK OF INSTABILITY ACROSS MIDDLE TN...WE WILL BE ALLOWING THE LATEST TORNADO WATCH TO EXPIRE AT 10 PM. OUR FOCUS WILL THEN TURN TO THE RAINFALL. RECORD PW VALUES ON THE 00Z OHX UPPER AIR SOUNDING...A LLJ OF 50-55 KTS AND UPPER LEVEL SUPPORT ON THE ORDER OF 120 KTS NOSING INTO THE REGION WILL COMBINE TO PRODUCE EXTREMELY EFFICIENT RAINFALL OVER THE NEXT SEVERAL HOURS. RADAR ESTIMATES OVER HICKMAN AND DICKSON OF 2 TO 2.5 INCHES ALREADY WILL NEED TO BE WATCHED FOR ISOLATED FLASH FLOODING THROUGH MIDNIGHT. HEAVIER RAINFALL HAS FINALLY STARTING TO MOVE INTO THE EASTERN HALF OF THE MID-STATE AND THIS WILL LAST THROUGH AT LEAST 4-6 AM PER SOME OF OUR HI-RES GUIDANCE. WHILE WIDESPREAD FLASH FLOODING IS NOT EXPECTED DUE TO FFG BEING ON THE HIGH SIDE...SOME LOCALLY HEAVY RAINFALL COULD REQUIRE ONE OR TWO FLASH FLOOD WARNINGS BEFORE DAYBREAK. ALSO...WE WILL ALLOW THE WIND ADVISORY TO EXPIRE AT MIDNIGHT DUE TO WINDS FALLING BELOW CRITERIA LEVELS. && .AVIATION... 06Z TAF DISCUSSION. BNA/CKV/CSV...SURFACE FRONT CONTINUES TO MAKE ITS WAY SLOWLY ACROSS MIDDLE TENNESSEE THIS EVENING WITH A LARGE AREA OF LIGHT TO MODERATE RAIN COMING THROUGH WITH THE FRONT. THERE ARE EMBEDDED POCKETS OF HEAVY RAINFALL THAT COULD DROP VSBY'S AS LOW AS A MILE OR SO. CIGS WILL MOSTLY STAY IN THE MVFR RANGE UNTIL THE CLEARING LINE MOVES IN LATER TONIGHT AND TOMORROW MORNING. WINDS WILL REMAIN GUSTY OVERNIGHT AND THEN DIMINISH SOME TOMORROW WHILE SHIFTING TO THE WEST. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BEDFORD-CANNON- CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-DE KALB-DICKSON- FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-JACKSON-LAWRENCE- LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-PICKETT- PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON. && SHORT TERM/AVIATION........08 LONG TERM..................UNGER
Hazardous weather outlook, Feb 2, 11:38 PM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1138 PM CST TUE FEB 2 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-040545- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1138 PM CST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT. MODERATE TO HEAVY RAINFALL COULD CAUSE LOCALIZED FLOODING ISSUES ACROSS ALL OF MIDDLE TENNESSEE THROUGH EARLY WEDNESDAY MORNING. A WIND ADVISORY WILL CONTINUE FOR AREAS EAST OF INTERSTATE 65 IN MIDDLE TENNESSEE UNTIL 4 AM. SOUTHERLY WIND GUSTS OF 30 MPH TO 45 MPH CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 27
In the hours before
Special weather statement, Feb 2, 8:42 PM CST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 842 PM CST TUE FEB 2 2016 TNZ006-030315- MONTGOMERY TN- 842 PM CST TUE FEB 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY COUNTY UNTIL 915 PM CST... AT 841 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WOODLAWN...OR 8 MILES SOUTHWEST OF FORT CAMPBELL NORTH...MOVING NORTHEAST AT 55 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLARKSVILLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHWEST MIDDLE TENNESSEE. LAT...LON 3664 8713 3642 8760 3660 8764 3664 8758 TIME...MOT...LOC 0241Z 233DEG 47KT 3655 8754 SHAMBURGER
Local storm report, Feb 2, 10:47 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1047 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM NON-TSTM WND DMG COOKEVILLE 36.16N 85.51W
02/02/2016 PUTNAM TN TWITTER
ROOF BLOWN OFF A CLEANERS AT 121 E. SPRING ST.
&&
EVENT NUMBER OHX1600225
MROSELocal storm report, Feb 2, 11:24 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1124 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM FLASH FLOOD 4 SE DICKSON 36.04N 87.33W
02/02/2016 DICKSON TN TRAINED SPOTTER
PINEY RIVER IS SWOLEN CAUSING 4 TO 8 INCHES OF WATER TO
RUN ACROSS TN HWY 46 IN SEVERAL SPOTS NORTH OF
INTERSTATE 40.
&&
EVENT NUMBER OHX1600226
UNGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 6:08 PM CST | Special Weather Statement | OHX | Lawrence | 37 min |
| Feb 2, 7:47 PM CST | Areal Flood Advisory | OHX | Stewart | 118 min |
| Feb 2, 8:42 PM CST | Special Weather Statement | OHX | Montgomery | 33 min |
| Feb 2, 9:50 PM CST | Areal Flood Advisory | OHX | Dickson, Hickman | 115 min |
| Feb 2, 10:22 PM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Hickman | 3 hr |
| Feb 3, 1:50 AM CST | River Flood Advisory | OHX | Davidson | 4 hr |
| Feb 3, 1:50 AM CST | River Flood Advisory | OHX | Cheatham | 10 hr |
| Feb 3, 1:50 AM CST | River Flood Advisory | OHX | Hickman | 4 hr |
| Feb 3, 2:05 AM CST | River Flood Advisory | OHX | Lawrence | 13 hr |
| Feb 3, 5:26 AM CST | River Flood Warning | OHX | Hickman | 24 hr |
| Feb 3, 6:15 AM CST | River Flood Advisory | OHX | Bedford | 3 hr |
| Feb 3, 6:54 AM CST | River Flood Advisory | OHX | Cheatham | 6 hr |
| Feb 3, 9:31 AM CST | River Flood Advisory | OHX | Perry, Wayne | 16 hr |
| Feb 3, 9:52 AM CST | River Flood Warning | OHX | Perry | 56 hr |
| Feb 3, 9:58 AM CST | River Flood Advisory | OHX | Hickman | 19 hr |
| Feb 3, 3:00 PM CST | River Flood Advisory | OHX | Montgomery, Robertson | 17 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.